Texas, 2007

Hail in Texas, May 7, 2007

May 7, 2007 · NWS SHV · 1 event in 1 county or zone

western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. a few isolated severe thunderstorms developed along the outflow boundary producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms across eastern Oklahoma...western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. With a very unstable atmosphere already in place...a few isolated severe thunderstorms developed along the outflow boundary producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 2:31 PM CST, 42 minutes earlier.

Area forecast discussion, May 7, 2:31 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT MON MAY 7 2007

.DISCUSSION...
STRONG CLOSED LOW OFF THE CAROLINA COAST. DEWPOINTS IN THE 30S
NOTED ALL DAY OVER AL/GA WITH THE NE WINDS THERE. THIS DRY AIR WILL
PUSH EASTWARD GRADUALLY INTO MS...WHERE MERIDIAN DEWPOINT HAS
DROPPED TO THE UPPER 40S TODAY. NOT EXPECTING THIS DRY AIR TO BE
ABLE TO MAKE PROGRESS WEST OF MS RIVER THOUGH. OUR DEWPOINTS MAY
DROP A TAD FROM THE NEAR 70 READINGS...BUT STILL REMAINING IN THE
60S AT LEAST FOR THE TIME BEING.

THE NW ARKLATEX GOT A LITTLE UNDER THE RAIN COLUMN TODAY. THE
UPPER LOW OVER THE SOUTHERN ROCKIES...NOT TO MENTION THE
INTERESTING CLOSED LOW OFF THE CAROLINA COAST...CONTINUE TO HELP A
NARROW RIDGE OF HIGH PRESSURE TO REMAIN OVER OUR CWA. THE MAIN
AXIS OF CONVECTION WILL CONTINUE TO RUN NORTH AND WEST OF OUR
AREA...WITH SPOTTY CONVECTION POSSIBLE OVER OUR CWA. MODELS SIGNAL
OVERNIGHT CONVECTIVE BAND WILL RETURN TO N TX AND CENTRAL OK...
THUS EXPECTING THE CONVECTIVE BANDS PRESENTLY OVER OUR NW CORNER
TO END BY EVENING.

LITTLE IN THE WAY OF CHANGE TO THIS OVERALL FORECAST FOR A FEW DAYS.
THE CLOSED LOW WILL GRADUALLY COME INTO THE ARKLATEX LATE
WEEK...LINGERING ENOUGH TO PROVIDE A SCATTERED CONVECTIVE WEEKEND
WITH SLIGHTLY COOLER TEMPS. /17/

&&

.AVIATION...
THERE MAY BE A SHOWER OR THUNDERSTORM IN THE VICINITY OF
TYR...GGG...TXK...AND SHV THIS AFTERNOON INTO THE EVENING HOURS.
LOWER VISIBILITIES AND CEILINGS ALONG WITH BRIEF GUSTY WINDS WILL
ACCOMPANY THESE STORMS. IN THE MORNING...EXPECT PATCHY FOG AROUND
DAYBREAK AND THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS LATER ON
IN THE AFTERNOON...TOMORROW. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  86  66  86 /  10  20  10  20
MLU  66  85  63  86 /  10  20   0  20
DEQ  66  83  64  81 /  20  20  20  30
TXK  68  84  65  83 /  20  20  20  30
ELD  65  85  63  85 /  10  20  10  20
TYR  69  85  66  84 /  10  20  10  20
GGG  68  86  65  84 /  10  20  10  20
LFK  68  86  65  84 /  10  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/23
Hazardous weather outlook, May 7, 11:00 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 7 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS
AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTH
OF THE INTERSTATE 30 CORRIDOR...FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

In the hours before

Local storm report, May 7, 1:23 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             LOCKESBURG              33.97N 94.17W
05/07/2007  E1.00 INCH       SEVIER             AR   POST OFFICE

            NICKEL SIZE BEGAN AT 1355 CDT...QUARTER SIZE REPORTED AT
            1410 CDT

&&

12
Local storm report, May 7, 1:24 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             LOCKESBURG              33.97N 94.17W
05/07/2007  M1.25 INCH       SEVIER             AR   LAW ENFORCEMENT

            REPORTED BY SEVIER CO S/O

&&

12

The radar

The Shreveport radar (KSHV), 124 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bowie

When
May 7, 3:13 PM CST
Where
Bowie County, New Boston
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.450, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27162.